Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 11, 2007, 10:21 PM EDT for Coshocton County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 10:21 PM EDT (02:21 UTC)
- Expired
- Apr 11, 2007, 11:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 554 m²/s²
- 0-3 km storm-relative helicity
- 664 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 120221 SVRPBZ OHC031-120300- /O.NEW.KPBZ.SV.W.0013.070412T0221Z-070412T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1021 PM EDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COSHOCTON COUNTY IN EAST CENTRAL OHIO... THIS INCLUDES THE CITIES OF...WEST LAFAYETTE...WARSAW...NEW GUILFORD...NELLIE...LAYLAND...COSHOCTON...COOPERDALE... BLISSFIELD... * UNTIL 1100 PM EDT * AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF NEW GUILFORD...AND MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST CARLISLE...NEWCASTLE...WEST BEDFORD...OWLS TOWN. LAT...LON 4034 8235 4019 8225 4023 8172 4052 8182 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:00 PM EDT, 8 hours 21 minutes earlier.
Area forecast discussion, Apr 11, 2:00 PM EDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT WED APR 11 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY/... DP/STACKED LOW PRESSURE WL CONT TO DIG ACRS IL DURING THE SHORT TERM AND IS PROGGED OVR MI BY THU MRNG. WIDESPREAD SHRA WL PLAGUE THE AREA OVRNGT...BUT ENCROACHING DRY SLOT MAY LIMIT COVERAGE BY MRNG. HOWEVER...MID LVLS WL COOL SIGNIFICANTLY AND RESULTING IMPROVED LAPSE RATES WITH CDFNT WL RESULT IN SHRA/POSSIBLY SOME MRNG TSRA ALNG THE BNDRY. COLD ADVCTN WL STABILIZE THE SITUATION WITH CHC NMBRS OF SHRA/SHSN FOR THE AFTN. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... RESIDUAL MOISTURE/UPSLOPE FLOW WILL RESULT IN PRECIP LINGERING THRU EARLY FRIDAY ACROSS THE EXTREME NORTHERN DISTRICTS AND THE EASTERN UPLANDS. FRIDAY LOOKS MAINLY DRY AND COOL. MODELS ARE COMING INTO BETTER CONSENSUS WITH A SLOWER AND MORE SOUTHERN TRACK OF THE NEXT SYSTEM SATURDAY/SATURDAY NIGHT. WITH THIS IN MIND...WILL COOL TEMPERATURES SATURDAY QUITE A BIT FROM THE PREVIOUS FCST...WITH MID TO UPPER 40S FOR MOST AREAS. WILL KEEP LIKELY POPS FOR NOW...BUT IF THE SOUTHERN TRACK DOES VERIFY...THINK MOST NORTHERN DISTRICTS WILL SEE SCATTERED COVERAGE AT BEST. ALSO...WITH THE COOLER AIR OVERHEAD AND INSTABILITY FURTHER SOUTH...SOME MIXED PRECIP PSBL SAT MORNING...WITH TSTMS UNLIKELY. WRAP AROUND/LAKE ENHANCED PRECIP WILL PREVAIL SUNDAY INTO EARLY MONDAY...WITH MAINLY DRY CONDITIONS FOR TUE/WED. BELOW NORMAL TEMPERATURES WILL CONTINUE INTO EARLY NEXT WEEK...WITH MODERATION TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z-18Z/... AFTN TAF PROG CONTS THE TREND OF GRADUAL DETERIORATION FM MRNG MID LVL CLDS AND SPRINKLES...TO MVFR CONDITIONS BY LATE AFTN AND EVE AS RA DVLPS NWD/EWD WITH GREAT LAKES LOW. FURTHER LOWERING TO IFR IN RAIN EXPECTED LTR...AND PERSISTING OVRNGT WITH ADVN OF WARM FRONT. SOME BRIEF IMPROVEMENT EXPECTED ON THU MRNG WITH AREA PORTS UNDR DRY SLOT AND WARM FRONT TO THE NORTH...HOWEVER...SHRA EXPECTED TO DVLP ON THE NOSE OF COLD ADVCTN AND PERSIST INTO MIDDAY. BY DAYBREAK...SE WND WL HAVE FURTHER VEERED TO THE SW WITH GUSTS NR 20KT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/30/15
Hazardous weather outlook, Apr 11, 4:06 AM EDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT WED APR 11 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-120815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 406 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 11, 9:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 958 PM EDT WED APR 11 2007 OHZ048-057-120300- COSHOCTON OH-MUSKINGUM OH- 958 PM EDT WED APR 11 2007 ...THUNDERSTORMS... LINE OF SEVERE THUNDERSTORMS MOVING THROUGH CENTRAL OHIO...TOWARDS MUSKINGUM AND COSHOCTON COUNTIES... AT 1000 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS 33 MILES WEST OF COOPERDALE...OR ABOUT 29 MILES SOUTHWEST OF NEW GUILFORD...MOVING EAST AT 35 MPH. THIS LINE OF STORMS SHOULD REACH THE WESTERN PORTIONS OF COSHOCTON AND MUSKINGUM COUNTIES SOMETIME BETWEEN 1015PM AND 1030PM. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 55 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.